Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ashleynicole8711

Starting Accutane Within The Next Week Or So

Today Im havimg baseline labs and a pregnancy test in preparation to start Accutane. I am VERY nervous to start this drug mostly because of the possibility for it to mess with a person mentally (I am very prone to depression and anxiety and on antidepressant) and the possibility of it causing inflammatory bowel diseases and I read somewhere it can cause pressure in the brain. So being the hypochondriac that I am, I am very scared, but Im hoping the benefits outweigh the risks and that I don't get any of those side above side effects. Ive had acne since age 12 and am 25 now. Ive relied mostly on topicals with little relief. Antibiotics made me feel like crap and lead to fungal infections so I had no success with those. Started ortho tri cyclen couple months ago and am on Duac and Differin now which has helped a lot but Im tired of waking up to a new pimple almost everyday. So Im looking to Accutane. My acne is mild-moderate. Right now I have about 4 active zits on my face and they are tiny. The differin has made a difference for sure, but just as all the other topicals have i am figuring differin would stop working one day soon as well. What are the initial side effects from accutane? Does it cause you to puke or anything (hate puking). Can anyone say anything about their accutane experience to help alleviate my fear of the bad side effects i mentioned above early in the post? My dr said the mental health changes and ibd hasn't been proven to be linked to accutane. But that doesnt help my fears!!!

Share this post


Link to post
Share on other sites

No, it won't make you puke. They recommend taking it with food, but that's simply because your body will absorb it better.

The side effects include an initial breakout, dry skin and dry lips (most common), dry scalp and hair, headaches, body aches, nose bleeds, sun sensitivity, and slow healing. There are some more serious side affects, but I don't like to think about those because it causes unnecessary worry.

I'm on day 38 so far. My first month was at 40 mg daily, and I've recently been bumped to 80 mg daily. I've had some dry skin, headaches, back aches, and dry hair. The headaches went away after about 3 weeks, and the back aches at 4. It was just my body getting used to the meds. I also had an initial breakout from it so my dermatologist put me on an antibiotic temporarily to help. Let me know if you have any questions!

Share this post


Link to post
Share on other sites

The truth is that the vast majority of people experience just dryness, mostly lips and skin. The scary side effects are very rare. I'm guessing a lot of people have anxiety and depression due to thier acne, so both of those could be indirectly treated via isotretinoin.

Share this post


Link to post
Share on other sites

i started on 40mg a day for the first month, and upped it to 60 in the second, my side effects so far? none; not even dry lips.

i am a hypochondriac too as my mother says, but if you are thinking about your acne a lot and it is putting you down I would definitely try accutane as I did myself. I did have a really bad breakout on my nose where I had literally 6 whiteheads at a time, which was weird because i hardly get acne on my face only on my back, but either way my face is 100% clear and my back is doing great.

good luck with whatever you do

Share this post


Link to post
Share on other sites

i feel like accutane making u depressed/suicidal is a huge myth lol but who knows...

i was superrrrrrrr scared of the brain pressure one too but seriously youll probably only get really dry so dont worry, youll be really glad you did it. And no, it doesnt cause nausea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×